Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 5, NWS Albuquerque, NM

July 4, 2013Catron County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 4, 2013, 6:41 PM MDT for Catron County, New Mexico. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2013, 6:41 PM MDT (00:41 UTC)
Expired
Jul 4, 2013, 8:45 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Catron County, NM

The radar

The Tucson radar (KEMX), 235 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 7:40 PM MDTFLASH FLOODMogollon, NMBURSUM ROAD-NM 159 CLOSED DUE TO FLOODING AND BURN SCAR DEBRIS FROM MM 2 TO MM 25.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 0.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2013-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2013-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
3739 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WGUS55 KABQ 050041
FFWABQ
NMC003-050245-
/O.NEW.KABQ.FF.W.0005.130705T0041Z-130705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT THU JUL 4 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CATRON COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 845 PM MDT

* AT 636 PM MDT...SKYWARN SPOTTERS INDICATED HEAVY RAIN HAD FALLEN
  FROM RECENT THUNDERSTORMS OVER THE WESTERN PORTIONS OF THE
  WHITEWATER BALDY BURN SCAR. THE STORMS WHICH PRODUCED THE
  HEAVY RAIN HAD WEAKENED AND MOVED OFF BUT LIGHT RAIN CONTINUES
  OVER THE AREA. REPORTS OF ONE HALF TO OVER EIGHT TENTHS OF AN 
  INCH OF RAIN HAVE BEEN RECEIVED AND FLOODING WAS REPORTED IN THE
  MOGOLLON AREA. 

  THIS WILL IMPACT THE WHITEWATER BALDY BURN SCAR INCLUDING BUT NOT
  LIMITED TO HIGHWAY 180 BRIDGE AT ALMA OVER MINERAL CREEK...STATE
  ROAD 159...MOGOLLON AND SILVER CREEK...THE CATWALK...STATE ROAD
  174...HIGHWAY 180 BRIDGE AT GLENWOOD OVER WHITEWATER CREEK AND THE
  FISH HATCHERY...HIGHWAY 180 OVER HOLT GULCH IN PLEASANTON...STATE
  ROAD 435.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3342 10889 3342 10865 3321 10862 3321 10890

$$
1 follow-up statement
759 
WGUS75 KABQ 050126
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
726 PM MDT THU JUL 4 2013

NMC003-050245-
/O.CON.KABQ.FF.W.0005.000000T0000Z-130705T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATRON-
726 PM MDT THU JUL 4 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR
SOUTHWESTERN CATRON COUNTY...

AT 718 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOWS OF WATER
3 TO 4 FEET IN MINERAL CREEK AND 2 TO 3 FOOT FLOWS IN WHITEWATER 
CREEK...WHICH WAS WITHIN THEIR BANKS. ADDITIONAL RISES OF WATER 
ARE POSSIBLE IN THESE CHANNELS THIS EVENING AS WATER FROM EARLIER 
STORMS CONTINUES TO MOVE DOWNSTREAM. THE STORMS WHICH PRODUCED 
THE EARLIER HEAVY RAIN HAVE WEAKENED AND MOVED OUT OF THE AREA 
BUT LIGHT RAIN WILL PERSIST UNTIL AROUND 9 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

&&

LAT...LON 3342 10889 3342 10865 3321 10862 3321 10890

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 5:53 PM MDT, 48 minutes earlier.

Area forecast discussion, Jul 4, 5:53 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
553 PM MDT THU JUL 4 2013

.AVIATION...
00Z TAF CYCLE
CIRRUS CLOUDS LIMITING THUNDERSTORM FORMATION OVER CENTRAL NM LATE
THIS AFTERNOON/EARLY EVENING. MAIN AREA OF SCT STORMS OVER SW MTNS
THROUGH THIS EVENING WITH ISOLD STORMS ELSEWHERE. CONVECTIVE
ACTIVITY EXPECTED TO DIE OFF AFTER MIDNIGHT WITH ANOTHER ROUND OF
STORMS FRIDAY AFTERNOON. WEAK WAVE ROUNDING THE TOP OF THE UPPER
HIGH WILL MOVE SEWD THROUGH NM FRIDAY AFTERNOON...LIKELY GETTING
CONVECTION GOING OVER WRN AND CENTRAL NM LATE FRIDAY MORNING...WITH
SCT -TSRA MOST LOCATIONS BY EARLY AFTERNOON. WEST/SW BREEZES WILL
ALSO BE ON THE INCREASE FRIDAY MORNING AS LEE SIDE TROUGHING
STRENGTHENS OVER ERN CO.

33

&&

.PREV DISCUSSION...325 PM MDT THU JUL 4 2013...
STORMS ARE A LITTLE SLOWER TO START TODAY THAN YESTERDAY. LAPS
ANALYSIS NOT SHOWING AS MUCH INSTABILITY AS YESTERDAY...AND THERE
DOES NOT APPEAR TO BE A NOSE OF A JET MOVING MOVING INTO THE
STATE...THOUGH SOME MODERATE NORTHERLY FLOW CONTINUES. SEVERE
WEATHER IS NOT LOOKING AS LIKELY AS YESTERDAY DUE TO THE ABOVE
REASONS...THOUGH THERE COULD STILL BE A STORM OR TWO THAT PRODUCES
LARGE HAIL AND DAMAGING WINDS. LATEST RUN OF THE HRRR SUGGESTS
MOST OF THE ACTIVITY THROUGH THE EVENING WILL REMAIN ACROSS THE
WEST...NEAR THE AZ/NM BORDER...WITH LESSER AMOUNTS OF ACTIVITY
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE HRRR ALSO
SUGGESTS SOME ACTIVITY MOVING INTO NORTHWEST NM AFTER
MIDNIGHT...THOUGH NOT CONFIDENT THIS WILL HAPPEN. FOCUSED POPS
MAINLY ACROSS WC/SW AREAS...THOUGH CONTINUED SOME CHANCE POPS
ALONG THE CENTRAL MTN CHAIN WHERE STORMS ARE JUST INCREASING IN
COVERAGE.

THE UPPER HIGH WILL INCH EASTWARD FRIDAY...CENTERING OVER EASTERN
AZ. THE NAM HAS BEEN VERY PERSISTENT OVER THE LAST TWO DAYS THAT
DESPITE SOME WEAK W/NW FLOW BRINGING IN SOME DRIER AIR ACROSS NW
NM...SHOWERS AND THUNDERSTORMS WILL BE ABUNDANT. OTHER MODELS ARE
NOT AS BULLISH ON QPF...THOUGH SEEMINGLY...THE NAM HAS BEEN
PERFORMING BETTER THAN THE OTHER MODELS AS OF LATE REGARDING
CONVECTION. THERE ALSO APPEARS TO BE A WEAK DISTURBANCE PERHAPS
ROUNDING THE HIGH. THUS...KNOCKED POPS UP A BIT MORE FOR
FRIDAY...AND SPREAD THEM EASTWARD A BIT AS WELL. STEERING FLOW
SHOULD TAKE STORMS A LITTLE MORE TO THE SOUTHEAST...THOUGH OVERALL
IT WILL BE LIGHTER.

BY SATURDAY...THE UPPER HIGH WILL BE SQUARE OVER NM. ENOUGH MOISTURE
WILL REMAIN IN PLACE TO KEEP THE AREA CONVECTIVELY ACTIVE. STEERING
FLOW WILL BE WEAK...THROUGH STORMS MAY NOT BE AS POTENT GIVEN THE
UPPER HIGH OVERHEAD. ON SUNDAY...THE CANADIAN AND THE ECMWF SHIFT
THE CENTER OF THE HIGH EASTWARD OVER OKLAHOMA...ALLOWING FOR WHAT
APPEARS TO BE A MORE TRADITIONAL PLUME OF MONSOON MOISTURE OVER
WESTERN/CENTRAL NM.  MEANWHILE...THE NAM AND THE GFS KEEP THE CENTER
OF THE HIGH OVER NM...LIMITING ANY NORTHWARD MOVING MOISTURE.
REGARDLESS...SHOULD REMAIN ACTIVE...THOUGH WILL BE MORESO IF THE
HIGH CAN SHIFT EAST.

EARLY NEXT WEEK...STILL LOOKS LIKE THE HIGH WILL WOBBLE AROUND
SOME...AND MODELS STILL ARE AT ODDS WITH WHERE IT WILL END UP. AN
EASTERLY WAVE STILL LOOKS LIKE IT WILL MOVE ACROSS MEXICO...AND
IMPACTS WILL REMAIN SOUTH OF THE AREA. BY WEDNESDAY...A BACK DOOR
COLD FRONT MAY HELP SPARK ADDITIONAL STORMS ACROSS THE NORTHEAST.

34

.FIRE WEATHER...
FINALLY A SHIFT IN THE LARGE SCALE PATTERN IS UNDERWAY...AS THE
PERSISTENT UPPER LEVEL RIDGE TO THE WEST HAS BECOME LESS AMPLIFIED
AND THE CENTER HAS MOVED TO THE SOUTH...CURRENTLY POSITIONED OVER
WESTERN ARIZONA.  UPPER LOW STILL OVER MISSOURI. GRADIENT ACROSS
NEW MEXICO HAS RELAXED A BIT BUT STILL A 60 KNOT UPPER JET OVER
EASTERN NEW MEXICO. THUNDERSTORMS THIS AFTERNOON HAVE BEEN MORE
NUMEROUS ACROSS WESTERN ZONES AND A LITTLE SLOWER TO FIRE OVER THE
NORTHERN HIGH TERRAIN.  STILL EXPECTING COVERAGE TO INCREASE OVER
THE NEXT COUPLE OF HOURS.  STEERING FLOW IS STILL NORTH TO SOUTH
WITH MAGNITUDES JUST A BIT SLOWER THAN YESTERDAY. CENTRAL AND
SOUTHWEST AREAS TO BE FAVORED WITH NOT MUCH ACTIVITY ACROSS THE
EAST.

THE UPPER HIGH WILL CONTINUE TO GRADUALLY SHIFT TO THE EAST OVER THE
NEXT SEVERAL DAYS...AND WITH LITTLE SCOURING OF MOISTURE DAILY
ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THOUGH THE STEERING
FLOW WILL SHIFT FROM DAY TO DAY.

BY LATE FRIDAY THE HIGH WILL BE CENTERED OVER EXTREME WESTERN NEW
MEXICO AND WHILE THE UPPER LOW REMAINS OVER MISSOURI...THE UPPER
LEVEL GRADIENT OVER NEW MEXICO WILL BE WEAKER YET...WITH A NORTHWEST
TO SOUTHEAST ORIENTATION.  THIS SHIFT...ALONG WITH A WEAK
DISTURBANCE ROUNDING THE TOP OF THE RIDGE SHOULD RESULT IN INCREASED
COVERAGE OF WETTING RAIN ACROSS THE NORTHEAST...WITH SIMILAR
DISTRIBUTIONS TO TODAY OVER THE REMAINDER OF THE AREA.  FOR SATURDAY
AND SUNDAY... THE HIGH IS CENTERED OVER NEW MEXICO WITH MOISTURE
RECYCLING IN PLACE.  THUS...THE HIGHER TERRAIN WILL BE FAVORED FOR
SLOWER MOVING WETTING RAIN...WITH THE NORTHWEST PLATEAU...CENTRAL
VALLEYS AND EXTREME EASTERN PLAINS SEEING THE LEAST ACTION.

EXTENDED MODELS CONTINUE TO SHIFT THE UPPER HIGH TO THE EAST WHILE
ELONGATING IT TO COVER MUCH OF THE SOUTHWEST AND SOUTH CENTRAL
STATES. DRIER AND MORE UNSTABLE CONDITIONS WITH A HIGH HAINES OF 6
ARE EXPECTED ACROSS THE NORTHWEST MONDAY THROUGH WEDNESDAY...WITH
MAINLY HIGH TERRAIN SLOW MOVING SHOWERS AND THUNDERSTORMS PRODUCING
WETTING RAIN WITH SMALL FOOTPRINTS.

RH RECOVERIES TO BE MOSTLY GOOD TO EXCELLENT THROUGH THE
PERIOD...EXCEPT FOR FAIR VALUES ACROSS THE NORTHWEST PLATEAU AND
HIGHLANDS. VENTILATION TO BE MAINLY GOOD TO EXCELLENT THROUGH THE
PERIOD...EXCEPT FOR SOME FAIR VALUES IN THE CENTRAL VALLEYS AND
NORTHERN HIGH TERRAIN MONDAY THROUGH WEDNESDAY.

05

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

11
Hazardous weather outlook, Jul 4, 5:59 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 AM MDT THU JUL 4 2013

NMZ501>540-051200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
559 AM MDT THU JUL 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
UP TO THREE QUARTER INCH HAIL...WIND GUSTS TO 50 MPH AND TORRENTIAL
DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON THROUGH LATE EVENING OVER
NORTHERN AND CENTRAL NEW MEXICO. A COUPLE OF STORMS COULD TURN
SEVERE WITH ONE INCH OR GREATER HAIL AND 60 MPH OR HIGHER WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. FRIDAY
THROUGH MONDAY...STRONGER AFTERNOON AND EVENING THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING UP TO ONE INCH OF RAIN IN LESS THAN AN
HOUR. THE POTENTIAL EXISTS FOR AN INFLUX OF SUBTROPICAL MOISTURE
SUNDAY INTO EARLY NEXT WEEK...WHEN STORMS COULD PRODUCE 1.25 OR
MORE INCHES OF RAIN IN LESS THAN AN HOUR. IN URBAN AREAS OR
REGIONS OF COMPLEX TERRAIN...RAIN AT THIS RATE CAN EASILY PRODUCE
MINOR FLOODING AND POSSIBLY FLASH FLOODING. WITHIN RECENTLY BURNED
FORESTS IT COULD PRODUCE FLASH FLOODING THAT SPREADS QUICKLY TO
LOWER ELEVATIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 PM AND 11 PM THIS
AFTERNOON AND EVENING FOR NORTHERN AND CENTRAL NEW MEXICO DUE TO
LARGE HAIL...STRONG WIND GUSTS...AND TORRENTIAL DOWNPOURS.

40

In the hours before

Special weather statement, Jul 4, 3:22 PM MDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT THU JUL 4 2013

NMZ508-042145-
SOUTHWEST MOUNTAINS-
322 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 345
PM MDT...

AT 318 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF OLD HORSE SPRINGS...OR ABOUT 25
MILES EAST OF RESERVE...MOVING SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RURAL AREAS OF CENTRAL CATRON
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3344 10825 3360 10858 3377 10836 3367 10818
TIME...MOT...LOC 2121Z 035DEG 9KT 3365 10833
Special weather statement, Jul 4, 3:52 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
352 PM MDT THU JUL 4 2013

NMZ508-042215-
SOUTHWEST MOUNTAINS-
352 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 415
PM MDT...

AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES EAST OF SAN FRANCISCO PLAZA...OR ABOUT
18 MILES SOUTHEAST OF RESERVE...MOVING SOUTHWEST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
CATRON COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3340 10837 3360 10870 3374 10848 3361 10830
TIME...MOT...LOC 2152Z 043DEG 3KT 3359 10848
Special weather statement, Jul 4, 4:26 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT THU JUL 4 2013

NMZ512-514-515-523-042300-
CENTRAL HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
426 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN MIGUEL AND EASTERN
SANTA FE COUNTIES THROUGH 500 PM MDT...

AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPPER COLONIAS...OR ABOUT 18 MILES EAST OF
SANTA FE...MOVING SOUTH AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...UPPER COLONIAS...PECOS...
GLORIETA...ROWE...LOWER COLONIAS...NORTH SAN YSIDRO AND SOUTH SAN
YSIDRO.

THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 299 AND 311...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3543 10553 3550 10583 3565 10574 3571 10568
      3569 10550
TIME...MOT...LOC 2226Z 015DEG 16KT 3563 10563
Special weather statement, Jul 4, 4:41 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT THU JUL 4 2013

NMZ508-509-042315-
SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS-
441 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CATRON COUNTY THROUGH 515
PM MDT...

AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF MOGOLLON...OR ABOUT 16
MILES SOUTHEAST OF RESERVE...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
ANOTHER STORM WITH FREQUENT LIGHTNING WAS NOTED JUST SOUTH OF
CRUZVILLE.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
CATRON COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3330 10843 3343 10887 3385 10873 3376 10836
TIME...MOT...LOC 2241Z 005DEG 11KT 3349 10863
Special weather statement, Jul 4, 5:11 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
511 PM MDT THU JUL 4 2013

NMZ508-509-042345-
SAN FRANCISCO RIVER VALLEY-SOUTHWEST MOUNTAINS-
511 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CATRON COUNTY
THROUGH 545 PM MDT...

AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOGOLLON...OR ABOUT 22 MILES SOUTH OF
RESERVE...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MOGOLLON...PLEASANTON AND
GLENWOOD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3351 10879 3345 10858 3320 10855 3319 10880
      3321 10897
TIME...MOT...LOC 2311Z 017DEG 10KT 3339 10872
Special weather statement, Jul 4, 5:19 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
519 PM MDT THU JUL 4 2013

NMZ508-042345-
SOUTHWEST MOUNTAINS-
519 PM MDT THU JUL 4 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN CATRON AND
SOUTHWESTERN SOCORRO COUNTIES THROUGH 545 PM MDT...

AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF MONTICELLO...OR ABOUT 37
MILES NORTHWEST OF TRUTH OR CONSEQUENCES...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...DUSTY...OJO CALIENTE AND
STATE ROAD 52.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3348 10772 3365 10775 3369 10754 3347 10746
      3347 10771
TIME...MOT...LOC 2318Z 348DEG 13KT 3358 10762

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:49 PM MDTSpecial Weather StatementABQBernalillo26 min
Jul 4, 10:14 PM MDTSpecial Weather StatementABQBernalillo31 min
Jul 5, 2:04 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval116 min
Jul 5, 2:31 PM MDTAreal Flood AdvisoryABQCatron119 min
Jul 5, 3:25 PM MDTSpecial Weather StatementABQBernalillo35 min
Jul 5, 3:55 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval, Valencia2 hr
Jul 5, 4:20 PM MDTAreal Flood AdvisoryABQCatron, Socorro115 min
Jul 5, 4:48 PM MDTSpecial Weather StatementABQTaos27 min
Jul 5, 5:07 PM MDTAreal Flood AdvisoryABQSocorro113 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.